Ask a doctor

48 Hours After Juvederm, Face Keeps Swelling Up?

I had only one sirnge. Around the mouth area for those parentheses. Everyday my face keeps swelling up, the Doctor put anesthesia in side my mouth so i wouldnt feel much pain. Is it normal to have so much swelling? My entire face has changed, my lower eye lids are swollen. I have been applying ice this whole time..nothing seems to work.

Doctor Answers (8)

I still have swelling 48 hrs after Juvederm

+1

1 syringe of Juvederm is not very much ( 1/5th of a teaspoon of product)

Some swelling is normal for 48 - 72 hrs but It is more likely to the anesthesia that caused the extra amount of swelling.  I would recommend you follow up with your doctor to be evaluated. There may be other treatment he can recommend.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

Swelling After Juvederm

+1
Treatment side effects are usually mild to moderate, lasting 7 days or less, and include temporary injection-site reactions such as redness, pain, firmness, swelling, and bumps. However, your symptoms sound more severe than normal. I would suggest meeting with your doctor to analyze the swelling to determine if further steps need to be taken to reduce it. Best of luck resolving this issue.

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 91 reviews

Swelling after Juvederm injection

+1

It is not unusual to have some swelling following Juvederm injections, however, the amount of swelling you have described sounds excessive.  Contact your doctor as soon as possible and have them see as soon as they can. Best wishes.

Vincent D. Lepore, MD
San Jose Plastic Surgeon
5.0 out of 5 stars 16 reviews

You might also like...

Abnormal swelling after Juvederm

+1

Contact your injector immediately. Your symptoms are worrisome and certainly not consistent with Juvederm reactions which should be confined to the areas of treatment. My major concern is infection. Injections around the mouth area should not result in swelling of the eyelids. An allergic reaction is a consideration, but again it is hard to explain this with local anesthesia from lidocaine (unlikely). If you do have a cellulitis this needs to be treated immediately with an oral antibiotic. Please contact your provider as soon as possible.

Curt Samlaska, MD
Las Vegas Dermatologist
5.0 out of 5 stars 1 review

Fillers and swelling

+1

Swelling is common after filler injections. It is usually worse int he first 48-72 hours and then gradually improves.  Be patient, if it persists see your doctor.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Swelling and Juvederm

+1

You can have some swelling from Juvederm but it should be in the areas injected. I would go back to your injector to be evaluated. There is a slight chance you are having an allergic reaction to the Lidocaine or the product.. If so, there are things that can be given to you to minimize this reaction.

Esta Kronberg, MD
Houston Dermatologic Surgeon
5.0 out of 5 stars 15 reviews

Swelling after Juvederm

+1

I would recommend you present back to the surgeon who performed the procedure just so they may double check the symptoms you are having. It is not uncommon to have some swelling after injection but it should resolve rapidly.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Excessive swelling from Juvederm

+1

It sounds like it might be best to make a trip back to your injector, whom I hope is a physician. You could be having some kind of allergy. Some, although insanely low in number, people do have reactions to either 1. lidocaine (which was probably used as the numbing agent in your mouth area) or 2. even less likely, the filler itself. It would be best to just be evaluated in person for this excessive swelling.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.